Diseases, Vol. 11, Pages 76: Posterior Reversible Encephalopathy Syndrome after Pazopanib Therapy

JournalFeeds

Diseases, Vol. 11, Pages 76: Posterior Reversible Encephalopathy Syndrome after Pazopanib Therapy

Diseases doi: 10.3390/diseases11020076

Authors:
Madhavkumar Savaliya
Drishty Surati
Ramesh Surati
Shailesh Padmani
Stergios Boussios

The term posterior reversible encephalopathy syndrome (PRES) refers to an acute syndrome characterised by a range of neurological symptoms and posterior transient changes on neuroimaging. Common clinical presentation includes headache, confusion, visual disturbances, seizures, and focal neurological deficit. With the advancement and increasing availability of neuroimaging, this syndrome is increasingly recognised. There are several underlying causes for PRES, including certain medications. Tyrosine kinase inhibitors (TKIs) such as pazopanib can increase the risk of developing PRES by markedly elevating the blood pressure due to its effect of inhibition of vascular endothelial growth factor receptors (VEGFRs). We are reporting a case of a 55-year-old male patient with the clear cell type of renal cell carcinoma (RCC) who developed PRES within a short period after starting pazopanib therapy. With the effective control of his blood pressure and discontinuation of pazopanib, his typical magnetic resonance imaging (MRI) lesion of PRES resolved in the follow-up scan after four weeks.

MDPI Publishing. Click here to Read More